Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 2, NWS San Angelo, TX

February 9, 201314 counties in Texas

NWS San Angelo, TX issued this wind advisory at Feb 9, 2013, 4:40 AM CST for 14 counties in Texas. It took effect at Feb 9, 2013, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2013, 4:40 AM CST (10:40 UTC)
In effect from
Feb 9, 2013, 9:00 AM CST
Expired
Feb 9, 2013, 6:00 PM CST
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 47 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2643 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WWUS74 KSJT 091040
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
440 AM CST SAT FEB 9 2013

...A WIND ADVISORY AND A LAKE WIND ADVISORY HAVE BEEN ISSUED FOR
PARTS OF WEST CENTRAL TEXAS...

.A STRONG UPPER LEVEL SYSTEM WILL RESULT IN STRONG SOUTH WINDS
TODAY.

TXZ049-054-064>066-071>073-076>078-098-113-127-100000-
/O.NEW.KSJT.WI.Y.0002.130209T1500Z-130210T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-JONES-TAYLOR-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...STAMFORD...ANSON...HAMLIN...ABILENE
440 AM CST SAT FEB 9 2013

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE
  VEHICLES...ESPECIALLY IN EAST-WEST ORITENTED ROADWAYS. LOOSE
  OUTDOOR OBJECTS COULD BE BLOWN AROUND.

* TIMING...9 AM THROUGH 6 PM

* WINDS...SOUTH WINDS 30 TO 35 MPH WITH GUSTS TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ128-139-140-154-100000-
/O.NEW.KSJT.LW.Y.0001.130209T1500Z-130210T0000Z/
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-
INCLUDING THE CITIES OF...CLYDE...BAIRD...CROSS PLAINS...
COLEMAN...BROWNWOOD...BRADY
440 AM CST SAT FEB 9 2013

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* IMPACTS...SMALL BOATS PRONE TO CAPSIZING...AND ROUGH CHOP WILL
  MAKE IT DIFFICULT TO NAVIGATE. 

* TIMING...9 AM TO 6 PM.

* WINDS...20 TO 30 MPH WITH GUSTS TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 8, 11:51 PM CST, 4 hours 49 minutes earlier.

Area forecast discussion, Feb 8, 11:51 PM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1151 PM CST FRI FEB 8 2013

.DISCUSSION...
SOUTHEAST WINDS WILL INCREASE OVERNIGHT AND WILL BECOME GUSTY BY
12Z SATURDAY. STRONGER SOUTH-SOUTHEAST WINDS WILL OCCUR ON
SATURDAY. GUSTS OF 30-35 KT ARE LIKELY AT KABI AND KSJT...WITH
25-30 KT GUSTS AT KJCT AND KBBD...DURING THE MIDDAY AND AFTERNOON
HOURS. LOW CLOUD COVER WILL INCREASE SATURDAY MORNING...BECOMING
WIDESPREAD BY 18Z. EXPECT CLOUD CEILINGS TO BE IN THE RANGE OF
3-4K FT AT KABI/KSJT...AND 2-3K FT AT KJCT AND KBBD. A FEW SHOWERS
ARE POSSIBLE ACROSS WEST CENTRAL TEXAS DURING THE DAY SATURDAY. A
FEW THUNDERSTORMS WILL BE POSSIBLE WEST OF THE TAF SITES LATE IN
THE TAF PERIOD. EXPECT AN INCREASED CHANCE OF THUNDERSTORMS AT
KABI AND KSJT 03Z-06Z.

&&

.PREV DISCUSSION... /ISSUED 821 PM CST FRI FEB 8 2013/

UPDATE...
TEMPS HAVE FALLEN INTO THE 50S ACROSS MOST OF THE AREA...BUT VERY
DRY AIR REMAINS IN PLACE ACROSS THE CWA...ESPECIALLY NORTH OF A
LINE FROM STERLING CITY TO BRADY. TEMPS HAVE FALLEN A BIT FASTER
THAN ANTICIPATED BUT WITH INCREASING MID/HIGH LEVEL CLOUD COVER...
I AM BANKING ON TEMPS REACHING THEIR MINIMUM VALUES EARLIER THAN
NORMAL...THEN HOLDING STEADY OR SLIGHTLY WARMING TOWARDS SUNRISE.
I DID LOWER OVERNIGHT LOWS 1-3 DEGREES...MAINLY IN AREAS WHERE
CLEARING IS PRESENT AT THE CURRENT TIME AND MADE MINOR
MODIFICATIONS TO WIND/SKY GRIDS. DEWPOINTS WERE ADJUSTED DOWN AS
MUCH AS 10 DEGREES IN THE NEAR TERM BUT LOW LEVEL MOISTURE
ADVECTION WILL HELP THIS VALUES CLIMB SLOWLY OVERNIGHT.

WINDS WILL REMAIN LIGHT FOR THE NEXT FEW HOURS BUT WILL BEGIN TO
INCREASE AFTER MIDNIGHT AS A DYNAMICALLY ENHANCED LOW LEVEL JET
CRANKS UP. THE DEEPENING LEE CYCLONE AND RESULTANT PRESSURE
GRADIENT WILL SUPPORT STRONG WINDS THROUGHOUT THE DAY TOMORROW...
WITH SUSTAINED WINDS OF 20-30 MPH /ACROSS THE BIG COUNTRY AND
CONCHO VALLEY/ WITH SLIGHTLY LOWER WIND SPEEDS ACROSS THE
HEARTLAND AND NORTHWEST HILL COUNTRY. PATCHY LIGHT DRIZZLE/SHOWERS
WILL BE POSSIBLE EARLY TOMORROW BUT THE BETTER RAIN CHANCES WILL
RESIDE DURING THE LATE EVENING AND OVERNIGHT HOURS AS A PACIFIC
COLD FRONT OVERTAKES THE DRYLINE OVER WEST TX AND MOVES EAST
ACROSS THE AREA. CONVECTION WILL LIKELY REMAIN IN THE LINEAR FORM
WITH LOCALIZED SEVERE POTENTIAL. TIMING WILL GENERALLY BE AFTER
MIDNIGHT BUT IT MAY SNEAK INTO THE WESTERN COUNTIES JUST PRIOR TO
THIS TIME.

JOHNSON

PREV DISCUSSION... /ISSUED 556 PM CST FRI FEB 8 2013/

DISCUSSION...
SEE AVIATION SECTION.

AVIATION...
SOUTHEAST WINDS WILL INCREASE TONIGHT AND WILL BECOME GUSTY BY
12Z SATURDAY. STRONGER SOUTH-SOUTHEAST WINDS WILL OCCUR ON
SATURDAY WITH GUSTS OF 30-35 KT POSSIBLE DURING THE MIDDAY AND
AFTERNOON HOURS. LOW CLOUD COVER WILL INCREASE SATURDAY MORNING...
BECOMING WIDESPREAD BY 18Z. EXPECT CLOUD CEILINGS TO BE IN THE
RANGE OF 2500-3500 FT WITH THE LOWER CEILINGS AT KJCT AND KBBD.
A FEW SHOWERS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS DURING THE
DAY SATURDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE WEST OF THE
TAF SITES LATE IN THE TAF PERIOD.

PREV DISCUSSION... /ISSUED 401 PM CST FRI FEB 8 2013/

SHORT TERM...
A QUIET WEATHER IS EXPECTED OVERNIGHT...FOLLOWED BY AN INCREASING
CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY. LOW TEMPERATURES
OVERNIGHT WILL GENERALLY BE IN THE MID AND UPPER 40S...WITH STRATUS
DEVELOPMENT ACROSS AT LEAST THE EASTERN AND SOUTHERN COUNTIES BY
SUNRISE. LOW/MID LEVEL CLOUD COVER WILL LINGER THROUGH MUCH OF THE
MORNING AND EARLY AFTERNOON ACROSS A GOOD PORTION OF THE
AREA...WHICH SHOULD HELP TO KEEP AFTERNOON HIGHS FROM GETTING MUCH
HIGHER THAN THE MID AND UPPER 60S. THE SURFACE PRESSURE GRADIENT
ACROSS THE REGION WILL INCREASE ON SATURDAY...AS A LEE TROUGH
DEVELOPS OVER EASTERN COLORADO AND NEW MEXICO. I EXPECT SOUTH WINDS
TO INCREASE TO 20 TO 30 MPH...WITH HIGHER GUSTS. OUR WESTERN
COUNTIES WILL BE CLOSE TO WIND ADVISORY CRITERIA...BUT GIVEN THE
CONTINUED UNCERTAINTY...I OPTED TO HOLD OFF ON ISSUING A WIND
ADVISORY AT THIS TIME.

A POTENT UPPER LEVEL LOW CURRENTLY OVER CENTRAL CALIFORNIA
WILL TRACK EAST ACROSS THE CENTRAL ROCKIES TONIGHT AND
SATURDAY...THEN BE ACROSS NORTHERN COLORADO AROUND 00Z SUNDAY.
AHEAD OF THIS SYSTEM LOW LEVEL MOISTURE WILL STEADILY INCREASE
OVERNIGHT...WITH DEWPOINTS WELL INTO THE 50S ACROSS MUCH OF THE
REGION BY SATURDAY AFTERNOON. WARM AIR ADVECTION SHOWERS WILL BE
POSSIBLE ACROSS MAINLY THE EASTERN HALF OF THE REGION...AND I HAVE
INCLUDED SLIGHT CHANCE POPS. THE WESTERN HALF OF THE AREA WILL BE
A BIT TRICKIER. AT THIS TIME...I BELIEVE THE MAJORITY OF
CONVECTION WILL HOLD OFF UNTIL AFTER 00Z...AS DRYLINE/PACIFIC COLD
FRONT ENCROACH ON OUR WESTERN COUNTIES. A FEW SHOWERS AND
THUNDERSTORMS WILL STILL BE POSSIBLE BEFORE 00Z...ACROSS OUR
WESTERN COUNTIES...ESPECIALLY IF THE DRYLINE/COLD FRONT MOVE A BIT
FASTER THAN WHAT IS CURRENTLY FORECAST. FOR NOW...I HAVE LEFT A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...DURING THE AFTERNOON
HOURS. PRECIPITATION CHANCES WILL BEGIN TO INCREASE AFTER
00Z...AND THIS IS DISCUSSED IN MORE DETAIL IN THE LONG TERM BELOW.

LONG TERM...
PACIFIC COLD FRONT WILL SURGE EAST ACROSS THE AREA SATURDAY NIGHT
AS THE UPPER LOW/TROUGH MOVES EAST INTO THE PLAINS. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND
AHEAD OF THE FRONT AS IT ADVANCES EAST ACROSS THE AREA DURING THE
OVERNIGHT HOURS. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE
ACROSS THE EASTERN TWO THIRDS OF THE CWA WITH THE MAIN STORM MODE
BEING LINEAR WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT.
THE MAIN SEVERE THREAT IS EXPECTED EAST OF A STERLING
CITY...MERTZON TO SONORA LINE. POPS WERE INCREASED TO LIKELY
ACROSS EASTERN ZONES SATURDAY NIGHT WITH CHANCE POPS ELSEWHERE.

DRY AND BREEZY WEATHER IS EXPECTED ON SUNDAY WITH HIGHS IN THE
60S. A WEAK COLD FRONT IS EXPECTED TO ENTER THE BIG COUNTRY EARLY
MONDAY AND STALL ACROSS THE AREA DURING THE DAY. THE FRONT WILL
BRING SLIGHTLY COOLER TEMPERATURES TO NORTHERN SECTIONS WITH HIGHS
IN THE LOWER 60S ACROSS THE BIG COUNTRY WITH MID AND UPPER 60S
ELSEWHERE.

NEXT UPPER LEVEL TROUGH DEEPENS OVER THE SOUTHERN ROCKIES ON
MONDAY THEN HEADS EAST ACROSS THE SOUTHERN PLAINS ON TUESDAY.
MODELS HAVE BEEN TRENDING A BIT STRONGER WITH THIS SYSTEM WITH THE
GFS NOW SHOWING A CLOSED LOW TRACKING ACROSS THE NORTHERN BIG
COUNTRY WHILE THE ECMWF MAINTAINS AN OPEN SYSTEM. COLDER AIR
FILTERS IN BEHIND THE UPPER SYSTEM ON TUESDAY AND COULD EVEN SEE
THE POTENTIAL FOR SOME LIGHT WINTRY MIX ACROSS THE NORTHERN BIG
COUNTRY IF THE STRONGER GFS IS CORRECT. FOR NOW...KEPT PRECIP ALL
RAIN WITH SLIGHT POPS MONDAY NIGHT AND TUESDAY.

DRY WEATHER EXPECTED FOR WEDNESDAY THEN A STRONGER COLD FRONT IS
POSSIBLE THURSDAY INTO FRIDAY TIME FRAME WITH COLDER TEMPERATURES
FRIDAY INTO NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 45  67  44  68  34 /   0  20  60  10   0
SAN ANGELO 	 46  69  46  68  32 /   0  20  40   5   5
JUNCTION 	 46  68  52  73  35 /   0  20  40  20   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Feb 8, 2:35 PM CST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
235 PM CST FRI FEB 8 2013

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-092045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
235 PM CST FRI FEB 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST
CENTRAL TEXAS SATURDAY AFTERNOON INTO SUNDAY MORNING. A FEW STORMS
MAY BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF A STERLING
CITY...TO MERTZON...TO SONORA LINE. THE MAIN HAZARDS WILL BE
DANGEROUS CLOUD TO GROUND LIGHTNING...LARGE HAIL...AND STRONG
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 4:40 AM CSTLake Wind AdvisorySJTBrown, Callahan, Coleman, McCulloch13 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.